Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 17, NWS Morristown, TN

March 30, 20198 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Mar 30, 2019, 7:30 PM EDT for 8 counties in Tennessee. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2019, 7:30 PM EDT (23:30 UTC)
Expired
Mar 31, 2019, 4:00 AM EDT
In force
9 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

681 
WWUS74 KMRX 302330
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
730 PM EDT Sat Mar 30 2019

...Windy Across the Mountains through Early Sunday Morning...
...Freezing Temperatures Sunday night into Monday Morning...

.A strong cold front will move across the Tennessee Valley and
southern Appalachians this evening through early Sunday morning.
Strong southerly winds in advance of this front will produce windy
conditions, especially across the Mountains.

Cold air will usher in behind a frontal passage on Sunday. Below
freezing temperatures are expected Sunday night through Monday
morning. Temperatures will range from the mid 20s to near
freezing.

TNZ046-310730-
/O.NEW.KMRX.WI.Y.0017.190330T2330Z-190331T0800Z/
/O.CON.KMRX.FZ.A.0002.190401T0300Z-190401T1400Z/
Northwest Carter-
Including the city of Elizabethton
730 PM EDT Sat Mar 30 2019

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 4 AM EDT Sunday.

* TEMPERATURES...As low as 23 Sunday night.

* WINDS...Southwesterly winds of 15 to 30 mph with gusts to 45 mph
  this evening.

* TIMING...Windy this evening through early Sunday morning.
  Freezing temperatures Sunday night through Monday morning.

* IMPACTS...Gusty winds this evening will blow around unsecured
  objects. Tree limbs could be blown down and a few power outages
  may result. Freezing temperatures Sunday night and Monday
  Morning could kill sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill or significantly damage crops and
other sensitive vegetation that are left unprotected.

&&

$$

TNZ018-041-043-045-047-072-074-087-310730-
/O.NEW.KMRX.WI.Y.0017.190330T2330Z-190331T0800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Cades Cove, Gatlinburg, and Coker Creek
730 PM EDT Sat Mar 30 2019

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 4 AM EDT Sunday.

* WINDS...Southwest 15 to 30 mph with gusts up to 45 mph.

* TIMING...Windy this evening through early Sunday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ012>017-035>040-042-044-067>071-073-081>086-098>101-VAZ001-005-
008-310730-
/O.CON.KMRX.FZ.A.0002.190401T0300Z-190401T1400Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene-
Washington TN-Roane-Loudon-Knox-Jefferson-NW Blount-North Sevier-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion-
Hamilton-Bradley-West Polk-Lee-Scott-Washington-
Including the cities of Oneida, La Follette, Sneedville, 
Kingsport, Clinton, Oak Ridge, Maynardville, Morristown, Newport,
Greeneville, Johnson City, Kingston, Lenoir City, Knoxville, 
Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, 
Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, 
and Abingdon
730 PM EDT Sat Mar 30 2019 /630 PM CDT Sat Mar 30 2019/

...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* TEMPERATURES...As low as 26.

* TIMING...Sunday night through Monday morning.

* IMPACTS...Freezing temperatures could kill sensitive outdoor 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill or significantly damage crops and
other sensitive vegetation that are left unprotected.

&&

$$
1 follow-up statement
198 
WWUS74 KMRX 310803
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
403 AM EDT Sun Mar 31 2019

...Freezing Temperatures tonight into Monday Morning...

.Cold air will usher in behind a frontal passage this morning. 
Below freezing temperatures are expected tonight through Monday 
morning. Temperatures will range from the mid 20s to near 
freezing.

TNZ046-312100-
/O.EXP.KMRX.WI.Y.0017.000000T0000Z-190331T0800Z/
/O.UPG.KMRX.FZ.A.0002.190401T0300Z-190401T1400Z/
/O.NEW.KMRX.FZ.W.0002.190401T0300Z-190401T1400Z/
Northwest Carter-
Including the city of Elizabethton
403 AM EDT Sun Mar 31 2019

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
MONDAY...
...WIND ADVISORY HAS EXPIRED...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 11 PM this evening to 10 AM EDT
Monday. The Freeze Watch is no longer in effect.

* TEMPERATURES...Ranging from the mid 20s to low 30s.

* TIMING...Windy this evening through early Sunday morning. 
  Freezing temperatures Sunday night through Monday morning.

* IMPACTS...Freezing temperatures could kill sensitive outdoor 
  vegetation. Freezing temperatures could kill sensitive outdoor 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ018-041-043-045-047-072-074-087-310915-
/O.EXP.KMRX.WI.Y.0017.000000T0000Z-190331T0800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Cades Cove, Gatlinburg, and Coker Creek
403 AM EDT Sun Mar 31 2019

...WIND ADVISORY HAS EXPIRED...

The winds have decreased across the area.

$$

TNZ012>017-035>040-042-044-067>071-073-081>086-098>101-VAZ001-005-
008-312100-
/O.UPG.KMRX.FZ.A.0002.190401T0300Z-190401T1400Z/
/O.NEW.KMRX.FZ.W.0002.190401T0300Z-190401T1400Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene-
Washington TN-Roane-Loudon-Knox-Jefferson-NW Blount-North Sevier-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-Marion-
Hamilton-Bradley-West Polk-Lee-Scott-Washington-
Including the cities of Oneida, La Follette, Sneedville, 
Kingsport, Clinton, Oak Ridge, Maynardville, Morristown, Newport,
Greeneville, Johnson City, Kingston, Lenoir City, Knoxville, 
Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, 
Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, 
and Abingdon
403 AM EDT Sun Mar 31 2019 /303 AM CDT Sun Mar 31 2019/

...FREEZE WARNING IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS
EVENING TO 10 AM EDT /9 AM CDT/ MONDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 11 PM EDT /10 PM CDT/ this
evening to 10 AM EDT /9 AM CDT/ Monday. The Freeze Watch is no
longer in effect.

* TEMPERATURES...Ranging from the mid 20s to low 30s.

* TIMING...Sunday night through Monday morning.

* IMPACTS...Freezing temperatures could kill sensitive outdoor 
  vegetation. Freezing temperatures could kill sensitive outdoor 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 30, 7:16 PM EDT, 14 minutes earlier.

Area forecast discussion, Mar 30, 7:16 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
716 PM EDT Sat Mar 30 2019

.AVIATION...
Storms continue to move in from the west, and flight conditions
will degrade once they hit. Certainty on conditions in and around
storms is uncertain, but they should improve relatively quickly
after storms have moved through. Winds will switch to more
northwesterly, and hopefully clear clouds out quickly by tomorrow
morning.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 4 AM EDT Sunday for Blount Smoky Mountains-
     Cocke Smoky Mountains-Johnson-Northwest Carter-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

     Freeze Watch from Sunday evening through Monday morning for
     Anderson-Bledsoe-Bradley-Campbell-Claiborne-Grainger-
     Hamblen-Hamilton-Hancock-Hawkins-Jefferson-Knox-Loudon-
     Marion-McMinn-Meigs-Morgan-NW Blount-North Sevier-Northwest
     Carter-Northwest Cocke-Northwest Greene-Northwest Monroe-
     Rhea-Roane-Scott TN-Sequatchie-Sullivan-Union-Washington TN-
     West Polk.

VA...Freeze Watch from Sunday evening through Monday morning for Lee-
     Scott-Washington.

&&

ABM
Hazardous weather outlook, Mar 30, 3:01 PM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
301 PM EDT Sat Mar 30 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-311915-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
301 PM EDT Sat Mar 30 2019 /201 PM CDT Sat Mar 30 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

A few strong to severe storms will be possible later this evening
into the early overnight hours mainly along the Cumberland
Plateau and into adjacent valley areas. The primary threat will
be damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Below freezing temperatures expected across most of the area
Sunday night into Monday morning. A freeze watch/warning will
eventually be needed if current forecast trends hold.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:00 AM EDTFreeze WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more22 hr

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.